JIPAM logo: Home Link
Home Editors Submissions Reviews Volumes RGMIA About Us

  Volume 5, Issue 3, Article 73
A New Proof of the Monotonicity Property of Power Means

    Authors: Alfred Witkowski,  
    Keywords: Convexity, Monotonicity, Power Means  
    Date Received: 14/02/04  
    Date Accepted: 02/07/04  
    Subject Codes:


    Editors: Peter S. Bullen,  

If $ M_r$ is the weighted power mean of the numbers $ x_jin[a,b]$ then $ Q_r(a,b,x)=left(a^r + b^r -M_r^rright)^{1/r}$ is increasing in $ r$. A new proof of this fact is given.

  Download Screen PDF
  Download Print PDF
  Send this article to a friend
  Print this page

      search [advanced search] copyright 2003 terms and conditions login